Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 58, NWS Lake Charles, LA

September 10, 2008Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 10, 2008, 9:45 PM CDT for Calcasieu Parish, Louisiana. It took effect at Sep 12, 2008, 10:13 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 10, 2008, 9:45 PM CDT (02:45 UTC)
In effect from
Sep 12, 2008, 10:13 AM CDT
Expired
Sep 16, 2008, 9:33 AM CDT
In force
4 days
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Sam Houston Jones State Park (LCRL1).

Action stage
3 ft
Minor stage
5 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 10, 8:56 PM CDT, 49 minutes earlier.

Area forecast discussion, Sep 10, 8:56 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
856 PM CDT WED SEP 10 2008

.UPDATE...SHOWER ACTIVITY HAS PRETTY MUCH ENDED FOR THE EVENING
WITH THE EXCEPTION OF A LONE SHOWER MOVING INTO THE OAKDALE AREA.
TROPICAL AIR HAS MOVED INTO THE AREA FROM THE VERY LARGE ENVELOPE
OF HURRICANE IKE. PRECIP WATER VALUES AT LAKE CHARLES ON OUR
EVENING SOUNDING INCREASED FROM AN ALREADY HIGH 1.8 INCHES TO A
MORE TYPICAL 2.2 INCHES TROPICAL. WE WILL HOLD OFF ON RECONFIGURING
THE RADAR FOR TROPICAL OPERATIONS UNTIL WE SEE THE FIRST RAIN
BANDS MOVE IN. JUDGING FROM THE OUTER FRINGE ACTIVITY OF IKE, THAT
WILL BE IN AROUT 9 HOURS OR RIGHT AROUND DAYBREAK OVER OUR
SOUTHEASTERN ZONES.

&&

.DISCUSSION...TWEAKED THE SEAS UP WITH THE FORERUNNING SWELLS
REPORTING IN AT 3 FEET WITH A GOOD 15 SECOND PERIOD AT THE BUOY
SOUTH OF HIGH ISLAND. 12 FOOT SWELLS WILL BE MOVING INTO OUR
EASTERN WATERS AFTER MIDNIGHT. LOOKS LIKE WE WILL BE ISSUING AN
INLAND TROPICAL STORM WATCH FOR HARDIN AND ORANGE COUNTIES OF SE
TX AS WELL AS CALCASIEU PARISH IN SW LA OVER THE NEXT FEW HOURS AS
WE GET CLOSER TO 36 HOURS FROM THE ONSET OF TROPICAL STORM FORCE
WINDS.

&&

.PREV DISCUSSION... /ISSUED 531 PM CDT WED SEP 10 2008/

DISCUSSION...APOLOGIES FOR THE DELAY. THE FORECAST TRACK FOR
HURRICANE IKE HAS SHIFTED A LITTLE FARTHER NORTH THIS
AFTERNOON...WITH THE LANDFALL LOCATION NOW NEAR PALACIOS TEXAS ON
THE NORTHEAST SIDE OF MATAGORDA BAY. IN ADDITION...THE WIND FIELD
HAS EXPANDED...WITH THE RADIUS OF TROPICAL STORM FORCE WINDS
FORECAST TO EXTEND 200 NM...OR 230 SM...TO THE NORTHEAST OF THE
CENTER. ON THE CURRENT TRACK...THESE WINDS WILL BEGIN TO SPREAD
INTO THE COASTAL WATERS EAST OF INTRACOASTAL CITY BY TOMORROW
AFTERNOON. DUE TO THE EARLY ONSET OF THESE WINDS...THE FULL SUITE
OF WATCHES AND WARNINGS HAS BEEN ISSUED FOR THE TEXAS AND
LOUISIANA COASTS. OTHER STAFF MEMBERS ARE CURRENTLY WORKING ON THE
FIRST HURRICANE LOCAL STATEMENT. PLEASE REFER TO NEWHLSLCH FOR
INFORMATION SPECIFIC TO YOUR AREA.

IKE IS ALREADY A LARGE TROPICAL CYCLONE...AND HE IS GETTING BETTER
ORGANIZED. CURRENTLY A CAT 2 WITH MAX WINDS AT 100 MPH...IKE IS
FORECAST TO GET STRONGER...COMING ASHORE AS A BORDERLINE CAT 3/CAT
4.

FINALLY...AND THIS IS A POINT I CANNOT STRESS ENOUGH. PLEASE TAKE
THIS STORM SERIOUSLY AND LISTEN TO THE ADVICE/ORDERS ISSUED BY YOUR
LOCAL OFFICIALS. GIVEN THE CURRENT FORECAST OF COMING ASHORE WELL
SOUTHWEST OF OUR AREA...WE ARE STILL ANTICIPATING SIGNIFICANT
IMPACTS. SHOULD THE TRACK SHIFT FARTHER NORTH...THOSE IMPACTS WILL
BE WORSE.

AVIATION...VFR EXPECTED TO PREVAIL FOR THE NEXT 24 HRS...WITH
TEMP MVFR TOWARD MORNING FOR SOME LOWER VSBYS.

MARINE...WINDS AND SEAS WILL CONTINUE INCREASING TONIGHT AS
HURRICANE IKE MOVES NORTHWESTWARD ACROSS THE CENTRAL GULF OF
MEXICO. TROPICAL STORM CONDITIONS WILL BECOME POSSIBLE BY THURSDAY
AFTERNOON WITH INCREASINGLY STRONG WINDS AND ROUGH SEAS INTO
FRIDAY. WINDS AND SEAS WILL BEGIN TO SUBSIDE OVER THE LATTER PART
OF THE WEEKEND AS IKE MOVES INLAND ACROSS TEXAS. PLEASE REFER TO
ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER FOR THE LATEST
UPDATES ON HURRICANE IKE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  92  78  89  80 /  10  30  30  50  50
KBPT  76  93  78  90  81 /  10  20  30  50  60
KAEX  75  92  75  89  76 /  10  20  20  30  40
KLFT  76  91  78  89  77 /  10  40  30  50  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
     IBERIA...ST. MARY...VERMILION.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: CAMERON.

TX...HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM.

&&

SWEENEY
Hazardous weather outlook, Sep 10, 5:32 AM CDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 AM CDT WED SEP 10 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-111045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
532 AM CDT WED SEP 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT BUT LARGE SCALE SUBSIDENCE AHEAD OF HURRICANE IKE WILL
KEEP PRECIP CHANCES LOW. WINDS AND SEAS WILL BEING INCREASING
OVER THE GULF WATERS LATER TODAY AND TONIGHT AS HURRICANE IKE
MOVES ACROSS THE CENTRAL GULF OF MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LATEST NATIONAL HURRICANE CENTER FORECAST TRACK FOR HURRICANE IKE
TAKES THE SYSTEM WEST-NORTHWESTWARD ACROSS THE CENTRAL AND
WESTERN GULF OF MEXICO THROUGH FRIDAY BEFORE MAKING LANDFALL ALONG
THE MIDDLE TEXAS COAST EARLY SATURDAY. TROPICAL STORM CONDITIONS
WILL BE POSSIBLE ACROSS ALL OF THE GULF WATERS THURSDAY THROUGH
SATURDAY...AND COULD IMPACT SOME AREAS OF SOUTHEAST TEXAS AND FAR
SOUTHWESTERN LOUISIANA FROM FRIDAY INTO SATURDAY DEPENDANT ON THE
ULTIMATE TRACK OF IKE. PLEASE REFER TO ADVISORIES ON IKE FROM THE
NATIONAL HURRICANE CENTER FOR THE LATEST INFORMATION ON THIS
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 10:46 PM CDTInland Tropical Storm WatchLCHAvoyelles, Evangeline, Rapides, Saint Landry19 hr
Sep 11, 5:08 AM CDTWind AdvisoryLCHAvoyelles, Evangeline, Rapides, Saint Landry6 hr
Sep 11, 9:58 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis15 days
Sep 11, 12:41 PM CDTHurricane WarningLCH47 hr
Sep 11, 12:41 PM CDTHurricane WarningLCH47 hr
Sep 11, 12:41 PM CDTInland Tropical Storm WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more52 hr
Sep 11, 2:34 PM CDTRiver Flood WarningLCHLafayette, Vermilion7 days
Sep 11, 5:53 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more46 hr
Sep 11, 6:06 PM CDTInland Hurricane WarningLCHBeauregard41 hr
Sep 11, 12:41 PM CDTInland Hurricane WatchLCHHardin5 hr

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.